Day 1 Aug 12 - At Weill Cornell had infusion of Ac225-J591 + Keytruda + started daily 160mg of Xtandi.
Day 8 - had 1st weekly meeting with trial's Principal Coordinator. No issues and no side effects so far. Next weekly appt cancelled.
Day 11 -oh my god, what is happening? Experiencing severe side effects. Fever as high as 103. Extreme fatigue. So weak that I slowly dropped to the floor and could not find the strength to get back up for 2 hours. Red itchy rash all over my body. Stopped daily Xtandi.
Day 14 - entered hospital for 5 days. Started in ER where all patients initially start in lieu of getting admitted directly into the overwhelmed hospital with barely any beds available.
Day 16 - finally put in a hospital bed. Being treated for extremely low platelet count of 16, with 2 infusions. Also given steroid cream for rash.
Day 18 - released from hospital as platelets up to a reasonable level of 68. Good thing as a homeless man, no cancer, picked up from the street, was added to my semi private room the night before. Next morning he told the nurse he needed to shower, as he probably had not had one in a long time since he was living on the streets. Boy did that room start to smell. He asked me if I had an extra pair of underwear. Since I was going home, I gave him new underwear, a sweat shirt and sweat pants that my wife bought for me the day before. I also gave him some money. During entire 5 days in the hospital barely had any more than 3 consecutive hours of sleep on any one day.
Day 19- Dr told me that my side effects were from an unfortunate combination of the meds and separately from some kind of an infection I was fighting before entering the hospital.
Fast forward to today, 4 weeks after starting trial. Back on daily dose of Xtandi. Platelets now back to 253. Infection resolved. Fatigue and rash greatly reduced. PSA dropped by 20 percent since beginning of trial. Slowly started back to daily walking and a little in home exercise. Getting better each day. Next Dr appt in 2 weeks, along with next infusion of Keytruda.